Alert archive / Indiana / River Flood Warnings in 2011
River Flood Warning 76, NWS Wilmington, OH
NWS Wilmington, OH issued this river flood warning at May 26, 2011, 10:11 PM EDT for Fayette County, Franklin County, Indiana. It took effect at May 26, 2011, 10:25 PM EDT. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- May 26, 2011, 10:11 PM EDT (02:11 UTC)
- In effect from
- May 26, 2011, 10:25 PM EDT
- Expired
- May 27, 2011, 3:02 AM EDT
- In force
- 5 hr
- Issued by
- NWS Wilmington, OH
- Flood severity
- Minor
Counties Fayette County, IN, Franklin County, IN
The radar
The Indianapolis radar (KIND), 101 km from the middle of the area, began a volume at 02:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point West Fork Whitewater River near Alpine (ALPI3). The gauge peaked at 16.99 ft at May 26, 2011, 11:00 PM EDT.
- Action stage
- 10 ft
- Minor stage
- 14 ft
- Moderate stage
- 17 ft
- Major stage
- 19 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03275000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
514 WGUS41 KILN 270211 FLWILN BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE WILMINGTON OH 1011 PM EDT THU MAY 26 2011 ...THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVERS... WEST FORK OF WHITEWATER RIVER AT ALPINE PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE...DO NOT DRIVE YOUR CAR THROUGH FLOODED ROADWAYS. THE WATER DEPTH MAY BE DEEPER THAN IT APPEARS. STAY TUNED TO DEVELOPMENTS BY LISTENING TO NOAA WEATHER ALL HAZARDS RADIO. && INC041-047-271332- /O.NEW.KILN.FL.W.0076.110527T0225Z-110527T1332Z/ /ALPI3.1.ER.110527T0225Z.110527T0600Z.110527T0732Z.NO/ 1011 PM EDT THU MAY 26 2011 THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A * FLOOD WARNING FOR THE WEST FORK OF WHITEWATER RIVER AT ALPINE * UNTIL FRIDAY MORNING. * AT 10 PM THE STAGE WAS 16.9 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 17 FEET. * THE RIVER WILL RISE ABOVE FLOOD STAGE BY TONIGHT AND CONTINUE TO RISE TO NEAR 17.5 FEET BY AFTER MIDNIGHT TONIGHT. THE RIVER WILL FALL BELOW FLOOD STAGE BY EARLY TOMORROW MORNING. * AT STAGES NEAR 18.0 FEET, FLOOD WATER BEGINS TO APPROACH COUNTY ROADS...AND FLOODING OF LOW LYING AGRICULTURAL LAND CONTINUES IN FAYETTE AND NORTHERN FRANKLIN COUNTIES. $$
1 follow-up statement
408 WGUS81 KILN 270702 FLSILN FLOOD STATEMENT NATIONAL WEATHER SERVICE WILMINGTON OH 302 AM EDT FRI MAY 27 2011 ...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS... WEST FORK OF WHITEWATER RIVER AT ALPINE INC041-047-270732- /O.CAN.KILN.FL.W.0076.000000T0000Z-110527T1332Z/ /ALPI3.1.ER.110527T0318Z.110527T0330Z.110527T0348Z.NO/ 302 AM EDT FRI MAY 27 2011 THE FLOOD WARNING IS CANCELLED FOR THE WEST FORK OF WHITEWATER RIVER AT ALPINE * AT 2 AM THE STAGE WAS 16.8 FEET. * THE RIVER FELL BELOW FLOOD STAGE EARLY THIS MORNING. * FLOOD STAGE IS 17 FEET. * THE RIVER WILL CONTINUE TO FALL TO 10.0 FEET BY TOMORROW MORNING. * AT STAGES NEAR 17.0 FEET, FLOODING OF LOW LYING AGRICULTURAL LAND CAN BE EXPECTED IN SOUTHERN FAYETTE COUNTY. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this river flood warning went out at May 26, 9:53 PM EDT, 18 minutes earlier.
Area forecast discussion, May 26, 9:53 PM EDT, 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 953 PM EDT THU MAY 26 2011 .SYNOPSIS... UPPER LEVEL LOW WILL APPROACH THE AREA TONIGHT AND THEN MOVE EAST OF THE AREA ON FRIDAY. HIGH PRESSURE WILL BEGIN TO BUILD INTO THE AREA FRIDAY NIGHT AND KEEP MOST LOCATIONS DRY THROUGH EARLY NEXT WEEK. && .NEAR TERM /UNTIL 6 AM FRIDAY MORNING/... TOOK LOWER TEMPERATURES UPSTREAM IN NORTHERN INDIANA THAT SHOULD PUSH INTO MUCH OF CWA LATER THIS EVENING AND OVERNIGHT FURTHER EAST. THE FEW SHOWERS THAT ARE LEFT MAY SEE ONE OR TWO LINGER THROUGH A BIT OVERNIGHT BUT WILL BE ISOLATED AT BEST...ESPECIALLY AS WE GET FURTHER AWAY FROM DAYLIGHT. THE BROAD UPWARD MOTION IN PLACE WITH THE UPPER LEVEL AND STAGNANT SURFACE LOW WILL KEEP LOW CLOUDS...COOLER TEMPERATURES...AND LOW CHANCES FOR SHOWERS AND/OR DRIZZLE OVER CWA TONIGHT INTO EARLY FRIDAY. THE BEST CHANCE FOR LIGHT RAIN/DRIZZLE WILL BE NORTH AND NORTHWEST OF METRO DAYTON IN THE COLDER AIR. AN UPPER LEVEL LOW WILL BEGIN TO MOVE THROUGH THE AREA TONIGHT IN ADDITION TO AN ELONGATED SURFACE LOW THAT WILL MOVE ACROSS NW OHIO. THUNDERSTORM ACTIVITY ACROSS THE AREA WILL GRADUALLY DECREASE THIS EVENING WITH SUNSET. SOME SHOWER ACTIVITY WILL CONTINUE THROUGH THE OVERNIGHT HOURS HOWEVER COVERAGE WILL BE ON THE DECREASE. LOWERED TEMPERATURES ACROSS NW PORTIONS OF THE FA OVERNIGHT WHERE SOME OF THE COOLER TEMPERATURES ARE MOVING INTO THE AREA WITH NW WINDS. && .SHORT TERM /6 AM FRIDAY MORNING THROUGH FRIDAY NIGHT/... WITH SURFACE LOW STILL NEAR THE EASTERN LOCATIONS ON FRIDAY SHOWER AND ISOLATED THUNDER POTENTIAL WILL CONTINUE THROUGH THE AFTERNOON HOURS. BEST CHANCE FOR THIS WILL BE ACROSS THE EAST. BY THE EVENING HOURS PRECIPITATION CHANCES WILL COME TO AN END AS THE LOW PUSHES FURTHER AWAY FROM THE AREA AND HIGH PRESSURE BEGINS TO BUILD INTO THE REGION. && .LONG TERM /SATURDAY THROUGH THURSDAY/... LATEST GUIDANCE SUGGESTS THAT ON SATURDAY THE AREA WILL BE IN BETWEEN SYSTEMS WITH LITTLE TO NO FORCING. SHORT WAVE MOVING OVER TOP OF BUILDING UPPER RIDGE MAY BE ENOUGH TO TRIGGER SOME SHOWERS AND THUNDERSTORMS ACROSS THE NORTHERN ZONES ON SUNDAY. USED A MOS BLEND FOR TEMPERATURES SATURDAY AND SATURDAY NIGHT BUT DID NOT QUITE WARM UP READINGS AS FAST AS GUIDANCE ON SUNDAY. UPPER RIDGE WILL THEN TAKE HOLD OVER THE OHIO VALLEY FOR THE BEGINNING OF THE WEEK. TEMPERATURES WILL RISE TO MUCH ABOVE NORMAL WITH LITTLE CHANCE OF RAIN. SHORT WAVE MOVING ACROSS THE NORTHERN TIER OF THE UNITED STATES WILL SUPPRESS UPPER HEIGHTS AND HELP PUSH A COLD FRONT THROUGH THE AREA ON WEDNESDAY. AT THIS POINT THE CHANCE OF SHOWERS AND THUNDERSTORMS LOOKS LOW WITH THIS BOUNDARY. A COOLER AIRMASS WILL SPREAD INTO THE REGION FOR THE END OF THE PERIOD WITH TEMPERATURES DROPPING BACK TO NEAR NORMAL. && .AVIATION /02Z FRIDAY THROUGH TUESDAY/... CONVECTION WILL DIE DOWN WITHIN THE NEXT HOUR OR TWO AND PREDOMINANTLY AFFECT KILN THROUGH 1Z WITH A PASSING SHOWER. LITTLE IF ANY THUNDER IS NOTED OVER CWA. SYNOPTIC CIRCULATION IS APPARENTLY IN NW CWA WITH NUMEROUS FUNNEL REPORTS UNDER THE ONE OR TWO CELLS IN THAT AREA...AGAIN WITH MINIMAL LIGHTNING. THE SURFACE LOW WILL MEANDER EAST BUT STILL REMAIN OVER CWA THROUGH THE NEXT 24 HOURS. SOUTHERLY WINDS WILL REMAIN SE OF THE I-71 CORRIDOR BETWEEN CVG AND CMH WHILE A MORE NORTHERLY COMPONENT WILL KICK IN AT KDAY AND POSSIBLY REACH THE I-71 CORRIDOR. REGARDLESS...LOW CLOUDS WILL SETTLE INTO THE CWA AND THERE MAY BE A BREAK TO THE SOUTHEAST WITH CIGS LIFTING TO THE 2-3KFT RANGE IN THE AFTERNOON...THEN DROPPING BACK DOWN AT NIGHT. VSBYS MAY BRIEFLY DROP DOWN TO MVFR BUT SHOULD BE PRIMARILY VFR THROUGH THE PERIOD EVEN WITH LOWER CIGS. OUTLOOK...MVFR CIGS POSSIBLE THROUGH FRIDAY NIGHT. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...NONE. KY...NONE. IN...NONE. && SYNOPSIS...NOVAK NEAR TERM...FRANKS/NOVAK SHORT TERM...NOVAK LONG TERM... AVIATION...FRANKS
Hazardous weather outlook, May 26, 8:55 PM EDT, 1 hour 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 855 PM EDT THU MAY 26 2011 INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-280100- WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO- SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT- PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE-DARKE- SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON- FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY- FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON-CLERMONT-BROWN- HIGHLAND-ADAMS-PIKE-SCIOTO- 855 PM EDT THU MAY 26 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, May 26, 6:42 PM EDT, 3 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
642 PM EDT THU MAY 26 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0634 PM HAIL 4 NE OTWAY 38.90N 83.14W
05/26/2011 E0.50 INCH SCIOTO OH PUBLIC
&&
HATZOSLocal storm report, May 26, 7:12 PM EDT, 2 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
712 PM EDT THU MAY 26 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0708 PM HAIL 1 NE BEAVER 39.04N 82.81W
05/26/2011 E1.00 INCH PIKE OH PUBLIC
&&
HATZOSLocal storm report, May 26, 7:47 PM EDT, 2 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
747 PM EDT THU MAY 26 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0738 PM TORNADO 5 S COLDWATER 40.41N 84.63W
05/26/2011 MERCER OH LAW ENFORCEMENT
BRIEF TORNADO TOUCHDOWN.
&&
ANOVAKLocal storm report, May 26, 7:57 PM EDT, 2 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
757 PM EDT THU MAY 26 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0747 PM FUNNEL CLOUD WILMINGTON 39.45N 83.83W
05/26/2011 CLINTON OH PUBLIC
OVER THE WILMINGTON HIGH SCHOOL.
&&
MIKEGLocal storm report, May 26, 8:12 PM EDT, 1 hour 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
812 PM EDT THU MAY 26 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0805 PM TORNADO 4 WSW BRADFORD 40.10N 84.49W
05/26/2011 DARKE OH LAW ENFORCEMENT
BRIEF FUNNEL CLOUD TOUCHED DOWN AND WENT BACK UP JUST
SOUTH OF GETTYSBURG ON ROUTE 20. NO DAMAGE REPORTED.
&&
JOHNFSpecial weather statement, May 26, 8:20 PM EDT, 1 hour 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
820 PM EDT THU MAY 26 2011
INZ050-058-059-066-OHZ034-035-042-043-051-060-061-070-270115-
UNION IN-FRANKLIN IN-FAYETTE IN-WAYNE IN-AUGLAIZE OH-BUTLER OH-
DARKE OH-MERCER OH-MIAMI OH-MONTGOMERY OH-PREBLE OH-SHELBY OH-
820 PM EDT THU MAY 26 2011
...FUNNEL CLOUDS REPORTED IN WESTERN SHELBY...PREBLE...NORTHWESTERN
MONTGOMERY...WESTERN MIAMI...MERCER...DARKE...NORTHWESTERN BUTLER...
AUGLAIZE...EASTERN WAYNE...SOUTHEASTERN FAYETTE...NORTHERN FRANKLIN
AND UNION COUNTIES...
LAW ENFORCEMENT IN BOTH MERCER AND DARKE COUNTIES REPORTED FUNNEL
CLOUDS SOUTH OF GREENVILLE AND IN SOUTHEAST MERCER COUNTY. THESE
FUNNELS ARE ASSOCIATED WITH THE CLOSE PROXIMITY OF A SURFACE AND
UPPER LEVEL LOW IN WEST CENTRAL OHIO. EYEWITNESSES HAVE REPORTED
THAT THE FUNNELS HAVE BRIEFLY TOUCHED DOWN AND THEN WENT BACK UP.
THIS PHENOMENON MAY CONTINUE THROUGH 9:30 PM. STORMS FURTHER
SOUTHWEST ALL THE WAY TO FRANKLIN COUNTY AND THE BROOKVILLE
RESERVOIR MAY PRODUCE THESE FUNNELS.
THIS TYPE OF FUNNEL CLOUD IS TYPICALLY SHORT-LIVED AND VERY RARELY
TOUCHES DOWN. THE ATMOSPHERIC CONDITIONS THESE FUNNELS ARE OCCURRING
IN IS NOT SUPPORTIVE OF STRONG...DAMAGING TORNADOES. ON THE RARE
OCCASIONS THAT THE FUNNELS DO TOUCH THE GROUND...LITTLE...IF
ANY...DAMAGE OCCURS.
IF THREATENING WEATHER APPROACHES...MOVE INDOORS TO A PLACE OF
SAFETY. THE NATIONAL WEATHER SERVICE WILL CONTINUE TO CLOSELY MONITOR
THE SITUATION.
LAT...LON 4070 8445 4069 8445 4069 8435 4067 8422
4066 8422 4066 8410 4065 8409 3941 8457
3939 8522 3981 8508 4001 8482 4073 8475The office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 26, 8:20 PM EDT | Special Weather Statement | ILN | Franklin, Union, Wayne | 55 min |
Nearby
River Flood Warnings in Indiana, 2011Every river flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.